Search the site

Table of contents for this issue | Previous article | Next article
Mirela Ciperiani; Jakob Stix
Galois sections for abelian varieties over number fields
Journal de théorie des nombres de Bordeaux, 27 no. 1 (2015), p. 47-52, doi: 10.5802/jtnb.892
Article PDF | Reviews MR 3346963
Class. Math.: 11G10, 11S25

Résumé - Abstract

For an abelian variety $A$ over a number field $k$, we discuss the space of sections of its fundamental group extension $\pi _1(A/k)$. By analyzing the maximal divisible subgroup of $\operatorname{H}^1(k,A)$ we show that the space of sections of $\pi _1(A/k)$ contains a copy of $\hat{{\mathbb{Z}}}^{[k:{\mathbb{Q}}] \cdot \dim (A)}$ and is never in bijection with $A(k)$. This is essentially a result about the structure of $\operatorname{H}^1(k,\operatorname{T}_\ell (A))$.


[1] M. Bhargava, A. Shankar, Ternary cubic forms having bounded invariants, and the existence of a positive proportion of elliptic curves having rank $0$, Annals of Math., 181, 2, (2015), 587–621.  MR 3275847
[2] A. Grothendieck, Brief an Faltings (27/06/1983), In Geometric Galois Action 1, ed. L. Schneps, P. Lochak, LMS Lecture Notes, 242, Cambridge, (1997), 49–58.  MR 1483108 |  Zbl 0901.14002
[3] J. Neukirch, A. Schmidt, K. Wingberg, Cohomology of number fields, Second edition, Grundlehren der Mathematischen Wissenschaften, 323, Springer, 2008.  MR 2392026 |  Zbl 1136.11001
[4] A. Grothendieck, Séminaire de Géométrie Algébrique du Bois Marie (SGA 1) 1960-61: Revêtements étales et groupe fondamental, Documents Mathématiques, 3, Société Mathématique de France, (2003).  MR 2017446
[5] J. Stix, On the birational section conjecture with local conditions, Inventiones mathematicae, 199, 1, (2015), 239–265.  MR 3294961
[6] J. Stix, Rational points and arithmetic of fundamental groups: Evidence for the section conjecture, Springer Lecture Notes in Mathematics, 2054, Springer, Heidelberg, (2013).  MR 2977471 |  Zbl 1272.14003